Flood, Benton
- When
- June 3, 7:50 AM CST to 3:30 PM CST
- Where
- Benton forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 42.080, -92.066 (the zone’s center; the record gives no point)
See write up under 06/01/04.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
See write up under 06/01/04.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 3, 2:33 AM CST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 333 AM CDT THU JUN 03 2004 .SYNOPSIS... PERSISTENT UPPER TROUGH HAS FINALLY PUSHED SOUTH OF REGION...WITH UPPER RIDGING NOW BUILDING FROM THE PLAINS INTO THE MIDWEST AHEAD OF SHORTWAVE TROUGH MOVING THROUGH ALBERTA AND SASKATCHEWAN CAN. AT THE SURFACE...WEAK LOW PRESSURE NOTED NEAR QUAD CITIES AT 07Z. LIGHT WINDS AND PLENTIFUL BL MOISTURE RESULTING IN AREAS OF FOG...MOST PREVALENT ALONG AND SOUTH OF I 80 WHERE FEWER CLOUDS EXIST. && .SHORT TERM...(TODAY AND TONIGHT) MAIN CONCERN IS WITH FOG TRENDS EARLY THIS MORNING FOLLOWED BY LOW PCPN CHC THIS AFTN. MONITORING FOG TRENDS. FEW SPOTS DOWN AOB 1 MILE IN THE SOUTH...BUT MOST STILL RUNNING 2-5 MILES. WITH AC DECK SHIFTING SOUTH THIS MAY HELP PREVENT WIDESPREAD DENSE FOG FROM FORMING. WILL MENTION AREAS OF DENSE FOG IN THE CENTRAL/SOUTHERN ZONES EARLY THIS MORNING AND CONTINUE TO MONITOR FOR POSSIBLE ADVISORY. NEXT CONCERN IS LOW PCPN THREAT THIS AFTN. SATELLITE SHOWED LOTS OF CU DEVELOPMENT IN MN/WI YESTERDAY LATE MORNING WITH CONVECTIVE TEMPS BEING REACHED. WILL LEAVE IN SLIGHT CHC POP AS CAN/T RULE OUT AN ISOLATED SHOWER THIS AFTERNOON DUE TO SATURATED GROUND -- POOLING OF HIGHER DEWPTS -- MID JUNE SUN AND CONVECTIVE TEMPS BEING REACHED. TRAJECTORIES ON SFC TEMPS FROM NORTHEAST IA/SOUTHEAST WI WHERE MAXES YESTERDAY WERE GENERALLY IN THE RANGE OF 70-75 DEGS. TONIGHT...CONCERN IS WITH FOG AND ONCE AGAIN LOW PCPN CHCS. SHORTWAVE TROUGH OVER ALBERTA AND SASKATCHEWAN CAN THIS MORNING PROGGED TO DIVE E/SE ACROSS THE REGION OVERNIGHT INTO FRI MORNING. WITH VORT MAX CAN/T RULE OUT LIGHT SHOWERS OR SPRINKLES FROM AC DECK MAINLY ALONG AND WEST OF THE MISSISSIPPI...WITH LIGHT EAST FLOW FUNNELING IN DRIER AIR IN THE EASTERN CWA FROM SURFACE HIGH IN GREAT LAKES...KEEPING PCPN AT BAY THERE. HAVE INTRODUCED SLIGHT CHC POPS MAINLY ALONG AND WEST OF THE MISSISSIPPI. ANTICIPATE AC DECK WHICH WOULD LIMIT RADIATIONAL COOLING AND SUBSEQUENT DENSE FOG POTENTIAL...SO WILL CONTINUE WITH PATCHY FOG WORDING. MIN TEMP FCST VERY CHALLENGING. HAVE BUMPED UP MINS A FEW DEGS IN THE WESTERN HALF WITH POOLING OF LLVL MOISTURE. DRIER AIR ON LIGHT EAST WINDS SHOULD RESULT IN MIN TEMP GRADIENT FROM NORTHEAST (COOLEST) TO SOUTHWEST (WARMEST). 05 && .LONG TERM...(FRIDAY THROUGH THURSDAY) A DIFFICULT PERIOD IN REGARDS TO FORECASTING AS NONLINEAR PROCESSES WILL BECOME MORE DOMINANT WITH TIME. FOR FRIDAY...LINGERING SHRA POSSIBLE EARLY ON AS SHORTWAVE EXITS THE AREA. UKMET HAS NOW BEEN CONSISTENT FOR AT LEAST 3 RUNS NOW WITH THE ECMWF NOW STRONGLY SUPPORTING IT. SIMILAR PATTERN OCCURRED LAST MONTH AND THE GFS CONSISTENTLY HAD PROBLEMS WITH FRONTAL PLACEMENT. NEXT FRONT TO ARRIVE LATE IN THE DAY SATURDAY/SATURDAY NIGHT BRINGING ANOTHER ROUND OF RAIN TO THE AREA. FRONT TO THEN STALL OUT ALONG THE IA/MO BORDER OR A LITTLE SOUTH OF THAT SUNDAY NIGHT AND HOLD THERE FOR MUCH OF THE DAY MONDAY. FRONT TO THEN MOVE BACK NORTH MONDAY NIGHT WITH ANOTHER ROUND OF PRECIP. PRECIP MAY LINGER INTO THE MORNING ON TUESDAY BUT THE AFTERNOON TO BE DRY WITH WARM TEMPERATURES. LATE TUESDAY NIGHT OR WEDNESDAY THE FRONT TO AGAIN MOVE BACK THROUGH THE AREA. FRONT TO LIKELY STALL OUT AGAIN WEDNESDAY NIGHT/THURSDAY ALONG OR JUST SOUTH OF THE IA/MO BORDER. GFS IS ATTEMPTING TO SUGGEST THIS BUT AS MENTIONED BEFORE...IS HAVING TROUBLE WITH FRONTAL POSITIONS AND HAD THE SAME PROBLEM LAST MONTH. IF THE UKMET/ECMWF ARE CORRECT...THERE IS A POTENTIAL FOR SEVERAL ROUNDS OF PRECIP THAT COULD BE MODERATE TO HEAVY. GIVEN THE CURRENT HYDROLOGIC SITUATION...RIVERS WOULD NOT BE ABLE TO HANDLE THIS AND WOULD START RISING AGAIN. THEREFORE WILL ISSUE AN ESF TO RAISE AWARENESS. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU JUN 3 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG...REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE...WILL BE FOUND EARLY THIS MORNING ALONG THE MISSISSIPPI RIVER FROM DUBUQUE...TO KEOKUK...AND IN OTHER RIVER VALLEYS AND LOW LYING AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 80. THE FOG IS EXPECTED TO BURN OFF QUICKLY WITHIN AN HOUR OR TWO AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT THURSDAY A PROLONGED PERIOD OF ACTIVE WEATHER IS EXPECTED TO RETURN STARTING LATE THIS WEEKEND THROUGH NEXT THURSDAY. THERE IS THE POSSIBILITY OF SIGNIFICANT RAINFALL DURING THIS TIME PERIOD WHICH WOULD WORSEN THE ALREADY HIGH WATER LEVELS ON AREA RIVERS. A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE SATURDAY AFTERNOON INTO SUNDAY...BRINGING A CHANCE OF THUNDERSTORMS. THIS FRONT IS THEN EXPECTED TO STALL ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS LATE SUNDAY NIGHT. THE FRONT WILL THEN MOVE BACK NORTH LATE MONDAY AND MONDAY NIGHT... BRINGING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. LATE TUESDAY NIGHT INTO WEDNESDAY...THE SAME FRONT IS FORECAST TO MOVE BACK SOUTH THROUGH THE AREA WITH ANOTHER ROUND OF THUNDERSTORMS. WEDNESDAY NIGHT OR THURSDAY...THE FRONT IS EXPECTED TO AGAIN STALL ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH SATURDAY MORNING. 08
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416334, 5416335.